Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 8 (2012), 051, 5 pages      arXiv:1205.1149
Contribution to the Special Issue “Geometrical Methods in Mathematical Physics”

A Two-Component Generalization of the Integrable rdDym Equation

Oleg I. Morozov
Institute of Mathematics and Statistics, University of Tromsø, Tromsø 90-37, Norway

Received May 26, 2012, in final form August 09, 2012; Published online August 11, 2012

We find a two-component generalization of the integrable case of rdDym equation. The reductions of this system include the general rdDym equation, the Boyer-Finley equation, and the deformed Boyer-Finley equation. Also we find a Bäcklund transformation between our generalization and Bodganov's two-component generalization of the universal hierarchy equation.

Key words: coverings of differential equations; Bäcklund transformations.

pdf (251 kb)   tex (12 kb)


  1. Blaszak M., Classical R-matrices on Poisson algebras and related dispersionless systems, Phys. Lett. A 297 (2002), 191-195.
  2. Bocharov A.V., Chetverikov V.N., Duzhin S.V., Khor'kova N.G., Krasil'shchik I.S., Samokhin A.V., Torkhov Y.N., Verbovetsky A.M., Vinogradov A.M., Symmetries and conservation laws for differential equations of mathematical physics, Translations of Mathematical Monographs, Vol. 182, American Mathematical Society, Providence, RI, 1999.
  3. Bogdanov L.V., Non-Hamiltonian generalizations of the dispersionless 2DTL hierarchy, J. Phys. A: Math. Theor. 43 (2010), 434008, 8 pages, arXiv:1003.0287.
  4. Boyer C.P., Finley III J.D., Killing vectors in self-dual, Euclidean Einstein spaces, J. Math. Phys. 23 (1982), 1126-1130.
  5. Dryuma V.S., Non-linear multi-dimensional equations related to commuting vector fields, in Book of abstracts of International Conference "Differential Equations and Related Topics" dedicated to I.G. Petrovskii, XXII Joint Session of Moscow Mathematical Society and Petrovskii Seminar (Moscow, May 21-26, 2007), Moscow Lomonosov State University, Moscow, 2007, 78.
  6. Dunajski M., A class of Einstein-Weyl spaces associated to an integrable system of hydrodynamic type, J. Geom. Phys. 51 (2004), 126-137, nlin.SI/0311024.
  7. Dunajski M., An interpolating dispersionless integrable system, J. Phys. A: Math. Theor. 41 (2008), 315202, 9 pages, arXiv:0804.1234.
  8. Dunajski M., Anti-self-dual four-manifolds with a parallel real spinor, Proc. R. Soc. Lond. Ser. A 458 (2002), 1205-1222, math.DG/0102225.
  9. Ferapontov E.V., Moro A., Sokolov V.V., Hamiltonian systems of hydrodynamic type in 2+1 dimensions, Comm. Math. Phys. 285 (2009), 31-65, arXiv:0710.2012.
  10. Kashaev R.M., Saveliev M.V., Savelieva S.A., Vershik A.M., On nonlinear equations associated with Lie algebras of diffeomorphism groups of two-dimensional manifolds, in Ideas and Methods in Mathematical Analysis, Stochastics, and Applications (Oslo, 1988), Cambridge University Press, Cambridge, 1992, 295-307.
  11. Krasil'shchik I.S., Lychagin V.V., Vinogradov A.M., Geometry of jet spaces and nonlinear partial differential equations, Advanced Studies in Contemporary Mathematics, Vol. 1, Gordon and Breach Science Publishers, New York, 1986.
  12. Krasil'shchik I.S., Vinogradov A.M., Nonlocal symmetries and the theory of coverings: an addendum to Vinogradov's "Local symmetries and conservation laws", Acta Appl. Math. 2 (1984), 79-96.
  13. Krasil'shchik I.S., Vinogradov A.M., Nonlocal trends in the geometry of differential equations: symmetries, conservation laws, and Bäcklund transformations, Acta Appl. Math. 15 (1989), 161-209.
  14. Krichever I.M., The τ-function of the universal Whitham hierarchy, matrix models and topological field theories, Comm. Pure Appl. Math. 47 (1994), 437-475, hep-th/9205110.
  15. Malykh A.A., Nutku Y., Sheftel M.B., Winternitz P., Invariant solutions of complex Monge-Ampère equation and gravitational instantons, Phys. Atomic Nuclei 61 (1989), 1986-1989.
  16. Manakov S.V., Santini P.M., Cauchy problem on the plane for the dispersionless Kadomtsev-Petviashvili equation, JETP Lett. 83 (2006), 462-466, nlin.SI/0604023.
  17. Mañas M., Medina E., Martínez Alonso L., On the Whitham hierarchy: dressing scheme, string equations and additional symmetries, J. Phys. A: Math. Gen. 39 (2006), 2349-2381, nlin.SI/0509017.
  18. Martínez Alonso L., Shabat A.B., Energy-dependent potentials revisited: a universal hierarchy of hydrodynamic type, Phys. Lett. A 299 (2002), 359-365, nlin.SI/0202008.
  19. Martínez Alonso L., Shabat A.B., Hydrodynamic reductions and solutions of the universal hierarchy, Theoret. and Math. Phys. 140 (2004), 1073-1085, nlin.SI/0312043.
  20. Morozov O.I., Contact integrable extensions of symmetry pseudo-groups and coverings of (2+1) dispersionless integrable equations, J. Geom. Phys. 59 (2009), 1461-1475, arXiv:0809.1218.
  21. Pavlov M.V., Classification of integrable Egorov hydrodynamic chains, Theoret. and Math. Phys. 138 (2004), 45-58, nlin.SI/0603055.
  22. Pavlov M.V., Integrable hydrodynamic chains, J. Math. Phys. 44 (2003), 4134-4156, nlin.SI/0301010.
  23. Pavlov M.V., The Kupershmidt hydrodynamic chains and lattices, Int. Math. Res. Not. (2006), Art. ID 46987, 43 pages, nlin.SI/0604049.
  24. Pavlov M.V., Chang J.H., Chen Y.T., Integrability of the Manakov-Santini hierarchy, arXiv:0910.2400.
  25. Plebanski J.F., Some solutions of complex Einstein equations, J. Math. Phys. 16 (1975), 2395-2402.
  26. Zakharov V.E., Integrable systems in multidimensional spaces, in Mathematical Problems in Theoretical Physics (Berlin, 1981), Lecture Notes in Phys., Vol. 153, Springer, Berlin, 1982, 190-216.

Previous article  Next article   Contents of Volume 8 (2012)